Recent

% | $
Quotes you view appear here for quick access.

Elan Corporation, plc Message Board

  • herdsmangs herdsmangs Feb 21, 2005 1:13 AM Flag

    In Perspective

    A view of the infusion which I found enlightening:

    "I had my first fusion. Here's the story:

    Entered fusion center at doctor's office. I was given no premedication or prescription for afterwards.

    I got comfortable in a lounging chair, given a soda, and a video to watch. My blood pressure was taken. It was 140/86. The Iv was inserted with no problems, which I worried about because it once took a lab person 9 sticks to get a vein! I've got itty bitty ones.

    The Tysabri solution was in a small IV bag, and the machine counted down from 100 to 0 (I assume ccs) as the clear liquid dripped into my arm.

    I felt nothing until about ten minutes and then started feeling "funny." My heart began to race. The nurse immediately took my BPand slowed the drip down temporarily. All was OK. I took a couple of breaths and relaxed. After that everything was fine. I think I was so anxious for the Tysabri to work that I must have had a mini-panic attack!

    An hour later the IV was flushed and removed. I didn't feel a thing. I continued to watch the video until my wait-around hour was up. I made my appointment for 28 days later and left. Had I needed Benadryl IV, I would have needed someone to drive me home.

    I asked if each appointment had to be exactly 28 days apart and was told that it could vary a few days either way. That was helpful to know.

    I had no side effects when I got home. Likewise, I noticed no difference. It has been 5 days now, and I remain the same. I really did't expect to see a difference, for Tysabri is not a "cure."

    I have to say that this certainly beats the injections!!! I know there is some skepticism about the possible long-term effects of the medication, and I sometimes wonder about that too. However, not having the side-effects of my inteferon so greatly improves my quality of life that I am willing to take a chance. There are those who have been on Tysabri for a couple of years now, and so far there have been no serious complications. Here's hoping that continues!"

    SortNewest  |  Oldest  |  Most Replied Expand all replies
 
ELN
0.0000(0.00%)